Here I am 2 years, since I was diagnosed with stage 2 BC. Had mastectomy with expander inserted, 6 cycles of chemo, 3 weeks of radio. I had 2nd mastectomy 8 months ago, with breast reconstruction using implants and LD flap. I have been taking Tamoxifen for 1 year now (9 to go).
Tamoxifen is ruining my life! and my marriage. My husband has been amazing throughout the whole ordeal, but now he doesn’t know what to do! My behaviour is irrational and I plummet into the darkest depressive state, I know it will pass as there is a pattern, but trying to explain this and expect him to remain unaffected seems impossible.
I am healthy, I exercise, I practice mindfulness, yoga, i have a changed perspective on my lovely life and family, i’ve had postive sessions with my psychologist. My oncologist suggested a 5 week break from tamoxifen, I actually felt like my old pre diagnosed self!! Then 3 weeks back on it and it’s started again. How can a medication be so cruel? Chemo was undescribeable, but it’s something you endure to stay alive. I’m 45 with 3 children, if I were older i’d probably not take it. I am struggling, and would like to know if there is anyone who is feeling this way too? X
It sounds like you’re having a really difficult time at the moment and going through a lot on your chemo medication, I’m really sorry to hear that.
It also sounds as though you’ve done all the right things by making time and space for yourself and consulting with your psychologist and oncologist.
I hope others on the Forum can also help with their experiences of Tamoxifen and ways of coping, if you use the Forum search bar and look for “Tamoxifen” you may find a busier thread with people discussing this at the moment.
In the meantime, our Helpline is open again tomorrow on 0808 800 6000.
Take care, Becca at Breast Cancer Care.
Hello charpar ,welcome to the forum ,sorry you are having such a dreadful time with Tamoxifen - the psychological impact of hormone therapy really can be devastating.Does your Oncologist have any other suggestions regarding this ? Have you tried different brands of Tamoxifen - some people find certain brands a lot kinder than others .If you follow this link you will find the hormone therapy section of the forum and find lots of people who understand how you feel , also look in the moving forward after breast cancer section for advice and support .forum.breastcancercare.org.uk/t5/Hormone-therapy/bd-p/4438. forum.breastcancercare.org.uk/t5/Moving-Forward-after-breast/ct-p/living_with_beyond_breast_cancer/interaction-style/forum
Yes it’s a big op and there is hormonal fallout from having your ovaries removed too ?.I had the op last year .Have you tried accupuncture to help with the side effects ?
I really understand your pain please don’t give up!